MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon rupture, shaft detachment, and vessel dissection occurred.Vascular access was obtained via the right femoral artery.The target lesion was segmental with a series of calcified lesions located in the left anterior descending (lad) artery.The ostial lad was 95% stenosed.The mid to distal lad was calcified with 90% stenosis.The pre-interventional distal flow was normal (timi-3).A 2.25mmx38mm synergy ii drug elution stent was deployed but due to the heavily calcified lesions it was not fully expanded and the device shaft and balloon were detached and remained inside the lad, left main (lm), and aorta.The post-interventional distal flow was decreased (timi 2) and a dissection was noted.Attempts to wire past the obstructing device fragments were unsuccessful.In order to protect the lm, a 7 fr guide was inserted from the left femoral artery and wired the left main to circumflex coronary artery (lcx).The right femoral 6 fr guide was removed.A 10 mm snare was used to successfully snare most of the detached shaft out of the body.It was uncertain how much of the detached shaft remained.The lm to the ostial lcx was successfully stented with a 4x16 synergy ii drug eluting stent to stent any remaining parts to the vessel wall.The patient remained asymptomatic and hemodynamically stable during the procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7992701
Report Number2134265-2018-62124
Device Sequence Number1255850
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0021724153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR